MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38482
Medical Device Problem Codes Failure to Advance (2524); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
Per customer - (b)(6) 2022, once inserted in the patient, it failed to deploy.The procedure was successfully completed with another stent.6.3.1.1 did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.6.3.1.2 was the patient hospitalized or was there prolonged hospitalization due to this occurrence? asku.6.3.1.3 did the patient require any additional procedures due to this occurrence? no if yes, please describe.6.3.1.4 did the product cause or contribute to the need for additional procedures? no if yes, please specify additional procedures and provide details.6.3.1.5 has the complainant reported any adverse effects on the patient due to this occurrence? asku.6.3.1.6 has the complainant reported that the product caused or contributed to the adverse effects? asku.Please specify adverse effects and provide details.Prefix ziv6-ptx/zisv6-ptx 3.60 are images (e.G.Angiography, us etc.) of the device and/or procedure available? n/a, yes, no.3.61 was the device flushed before the procedure, as per ifu? n/a, yes, no 3.62 were there any issues with flushing of the device? n/a, yes, no 3.63 details of the access sheath used (name, fr size,length)? 3.64 details of the wire guide used (name, diameter, hyrdophyllic)? 3.65 what approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other please specify for other: if contralateral, was the bifurcation angle steep? n/a, yes, no 3.66 what was the target location for the stent? 3.67 what artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other please specify for other: 3.68 was the wire guide removed from the patient prior to advancing the delivery system? n/a, yes, no.3.69 if removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no.3.70 did the stent delivery system cross the target location? n/a, yes, no 3.71 was pre-dilation performed ahead of placement of the stent? n/a, yes, no 3.72 was the patient¿s anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other.If other, please specify: 3.73 was resistance encountered when advancing the wire guide? n/a, yes, no 3.74 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no.3.75 was resistance encountered when deploying the stent? n/a, yes, no.3.76 how did the physician deal with any resistance encountered? 3.77 was the stent fully deployed in the patient before removing the delivery system? n/a, yes, no.3.78 after deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other if other, please specify: 3.79 was post-dilation performed after the placement of the stent? n/a, yes, no.3.80 did any portion of the device break off? n/a, yes, no.If yes, please state what part: 3.81 when did the device break? n/a, prep, advancement, deployment, withdrawal, after removal.3.82 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a, yes, no.3.83 thumbwheel only ¿ was the retraction sheet being held during deployment.N/a, yes, no.3.84 did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no.If yes, was the stent partially deployed? n/a, yes, no.If yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a, removed, deployed.3.85 if removed, did any part of the stent fracture during removal of the delivery system? n/a, yes, no.3.86 was the delivery system kinked or twisted during advancement or deployment? n/a, yes, no.3.87 please advise if and when any damage was observed on the; 3.87.1 wireguide n/a, yes, no.Prior to use, during use, post procedure.3.87.2 delivery system n/a, yes, no.Prior to use, during use, post procedure.If yes, please specify (e.G.Kinked or twisted): 3.88 what intervention (if any) was required? 3.89 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day.3.90 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no.Please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the lab evaluation on 19-jan-2023 visual inspection.Red safety tab pressed on return.Stent is partially deployed.Crinkling present on outer sheath starting from 24cms from the white tip ending at 39cms from the white tip.Functional inspection.0.035inch wire guide passes through with no issue.Device flushes with no issue stent deployed with no issue.
 
Event or Problem Description
Supplemental follow-up mdr report is being submitted due to the completion of the investigation on 14-mar-23 and an update to the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the zisv6-35-125-6-120-ptx device of lot number c1930857 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 19th january 2023.Refer to the returned product-notes field for lab evaluation notes and attendance.The returned device lab examination findings and observations can be referred through attached photos.On evaluation of the device the following was noted: visual inspection.Red safety tab pressed on return; stent is partially deployed; crinkling present on outer sheath starting from 24cms from the white tip ending at 39cms from the white tip.Functional inspection.0.035inch wire guide passes through with no issue.This is therequired wire guide size for use with this device as per the ifu and product label.Device flushes with no issue; stent deployed with no issue.Document review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Ifu & label review: there is no evidence to suggest that the customer did not follow the instructions for use.Instructions for use state the following: do not use excessive force to deploy the stent.If excessive resistance is felt when beginning deployment, remove the delivery system without deploying the stent and replace with a new device.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to a possible difficult patient anatomy.Difficult patient anatomy could potentially result in some compression on the outer sheath which would also lead to difficulty during attempted deployment.It is known that the patient was having an angioplasty performed.From the lab evaluation, crinkling was observed to be present on the outer sheath.Difficult patient anatomy may have caused resistance during advancement which may have contributed to the formation of the crinkling on the outer sheath.Crinkling would indicate difficulty tracking and strain on the delivery system leading to deployment difficulty.However, as no additional information was received after numerous requests a definitive root cause cannot be determined.Should more information become available at a future date, the file will be re-opened and updated accordingly.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the procedure was successfully completed with another device.The patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16121029
Report Number3001845648-2023-00014
Device Sequence Number20971797
Product Code NIU
UDI-Device Identifier10827002384825
UDI-Public(01)10827002384825(17)240228(10)C1930857
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberG38482
Device Catalogue NumberZISV6-35-125-6-120-PTX
Device Lot NumberC1930857
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/08/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer12/12/2022
12/12/2022
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/16/2023
04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale